MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-06840-U
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported ", the catheter was successfully inserted.Dsa revealed that the distal end of the balloon failed to inflate.Doctor used a syringe from the clinical kit to inflate the balloon, which led to slight improvement, but the distal segment remained un-inflated.The iabp functioned normally with no alarms.The patient was transferred to the icu.After approximately 2 hours of operation, an alarm was triggered: balloon pressure too high.Doctor adjusted the volume to 30cc and continued support.The patient has not been weaned from the iabp, and no further alarms have occurred".No patient injury or cosnequence reported.The patient's current condition is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The serial number on the returned sample is (b)(6).Returned for investigation was a 40cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in a cardboard box and was in a sealed bio-hazard bag.Upon return, the supplied teflon sheath was noted on the iabc outer lumen.The one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.Dried blood was noted on the exterior surfac-es of the returned sample.No obvious blood was noted within the helium pathway.No visual damage or abnormalities were noted to the returned sample.The customer submitted videos were reviewed.The video shows an ac2 pump display screen, and the pump was pumping properly with a tachycardic patient.The videos shows the fluoroscopic image of the patient/iabc catheter and the iabc bladder was noted not fully inflating near the iabc distal tip, which is consistent with the reported event.The bladder thickness was measured at six points with measurements ranging from 0.0061in-0.0065in and was within specification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was connected to an iabp with a lab inventory 40cc inflation driveline tubing.The iabc was in-serted into the "t" tube and 75mmhg backpressure was applied.The iabc was pumped for a minimum of 15 minutes.There were no alarms triggered.The bladder inflated and deflated com-pletely with each beat.The iabc was leak tested in accordance with testing methods from manu-facturing procedure.No leaks were detected.Full inflation was achieved.The device passed the leak test.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.No re-sistance was noted; the guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that the "distal end of the balloon failed to inflate" is confirmed based on the customer provided videos with the complaint report.In the attached videos, the iabc bladder was noted not fully inflating near the iabc distal tip; however, during the investigation, the re-turned iabc bladder was fully intact with no abnormalities noted.The iabc fully inflated, and no leaks or alarms were detected.The returned device passed visual and functional test specifications.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint is undetermined.No further action required at this time.The reported complaint will be monitored for any developing trends.

Brand Name
ARROW ULTRAFLEX IAB: 7.5FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24789008
Report Number3010532612-2026-00290
Device Sequence Number18617252
Product Code DSP
UDI-Device Identifier10801902145748
UDI-Public(01)10801902145748(11)250102(17)261231(10)18F24M0164(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIAB-06840-U
Device Lot Number18F24M0164
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2026
Supplement Date Received by Manufacturer04/24/2026
Initial Report FDA Received Date04/06/2026
Supplement Report FDA Received Date04/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown